Alert archive / Virginia / Special Weather Statements in 2016
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jan 12, 2016, 3:11 PM EST for 5 counties in Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2016, 3:11 PM EST (20:11 UTC)
- Expired
- Jan 12, 2016, 4:00 PM EST
- In force
- 49 min
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, VA, Bath County, VA, City of Covington, VA, Craig County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695
WWUS81 KRNK 122011
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EST TUE JAN 12 2016
VAZ011-014-018>020-022>024-122100-
ROANOKE-CRAIG-MONTGOMERY-BATH-BOTETOURT-ROCKBRIDGE-ALLEGHANY-GILES-
311 PM EST TUE JAN 12 2016
...BANDS OF HEAVY SNOW WILL AFFECT THE REGION THROUGH 4:00 PM...
SEVERAL BANDS OF HEAVY SNOW WILL PRODUCE LOCALIZED ACCUMULATIONS OF
1 TO 2 INCHES THROUGH 400 PM...AND WIND GUSTS OF 40 MPH OR GREATER
WILL PRODUCE AREAS OF BLOWING SNOW.
ANYONE TRAVELING IN THIS REGION SHOULD BE PREPARED FOR RAPIDLY
CHANGING CONDITIONS. ROADS WILL QUICKLY BECOME SNOW COVERED AND
SLIPPERY AND VISIBILITY WILL DROP RAPIDLY TO NEAR ZERO AT TIMES.
LAT...LON 3822 7971 3820 7956 3818 7951 3815 7953
3817 7949 3817 7944 3809 7949 3804 7941
3725 8015 3726 8057 3729 8049 3741 8046
3749 8035 3752 8029 3753 8029 3753 8030
3762 8022 3764 8023 3826 7981 3827 7980
TIME...MOT...LOC 2009Z 206DEG 0KT 3737 8022
$$
MBSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jan 12, 2:38 PM EST, 33 minutes earlier.
Area forecast discussion, Jan 12, 2:38 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 PM EST TUE JAN 12 2016
.SYNOPSIS...
AN ARCTIC COLD FRONT WILL SWEEP ACROSS THE REGION FROM THE WEST
THIS EVENING AND PASS TO THE EAST OF THE AREA OVERNIGHT. COLD HIGH
PRESSURE FOLLOWS THE FRONT FOR WEDNESDAY AND THURSDAY. LOW
PRESSURE MOVES FROM THE GULF COAST FRIDAY MORNING TO THE MID
ATLANTIC SATURDAY BRINGING THE NEXT CHANCE OF RAIN.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 230 PM EST TUESDAY...
FRONT AND ITS ASSOCIATED SHORTWAVE NOW CROSSING WEST VA WILL ZIP
EAST ACROSS THE MOUNTAINS IN THE NEXT FEW HOURS BEFORE SLIDING
EAST OF THE REGION THIS EVENING. OVERALL EXPANSIVE MOISTURE
REMAINS LIMITED WITH A PRE-FRONTAL SWATH OF SNOW/SHOWERS TO PASS
OVER THE MOUNTAINS SHORTLY FOLLOWED BY A FEW LINGERING BANDS EARLY
THIS EVENING WITH THE ACTUAL FRONT PER THE LATEST HRRR. MAY THEN
SEE SOME ADDED UPSLOPE SNOW SHOWERS LINGER NW AS THE COLDEST AIR
AT 85H PASSES...BUT OVERALL THINK MOST ACCUMULATING SNOWFALL WILL
BE SHORT LIVED AND FADE AFTER DARK.
THUS KEEPING WINTER WEATHER HEADLINES IN PLACE THIS EVENING WITH
POTENTIAL FOR SOME OF THESE BANDS TO REACH THE BLUE RIDGE AND POINTS
EAST...BUT WILL LITTLE SNOW ACCUMULATION GIVEN CURRENT WARMTH OUT
THERE. WINDS REMAIN A CONCERN AS WENT AHEAD AND EXTENDED THE ADVISORY
OUT TO THE PIEDMONT MAINLY FOR IMPACT TO COVER THE POTENTIAL TO SEE AN
HOUR OR TWO OF STRONGER GUSTS WITH THE ARCTIC FRONT INTO EARLY THIS
EVENING. OTRW EXPECTING A GOOD DRY PUNCH TO ARRIVE AFTER MIDNIGHT
ALLOWING GRADUAL CLEARING TO ALL SECTIONS EXCEPT THE FAR WEST WHERE
UPSLOPE TRAJECTORY LIKELY TO KEEP SOME CLOUDS IN PLACE BUT WITHOUT MUCH
MORE THAN FLURRIES LATE. LOW TEMPS MAINLY TEENS TO LOW 20S ALTHOUGH
STILL APPEARS ENOUGH REDUCTION IN WINDS TO PRECLUDE WIDESPREAD WIND
CHILL ADVISORY CRITERIA EXCEPT IN SPOTS UP ON THE HIGHER WESTERN
RIDGES.
WEAK BUT COLD HIGH PRESSURE BUILDS IN FROM THE WEST WEDNESDAY MORNING
BEFORE SLIDING TO THE SOUTH IN THE AFTERNOON AS ANOTHER WEAK IMPULSE
DIPS IN FROM THE NORTH UNDER THE 5H TROUGH. THIS MAY BRING A PERIOD OF
MID DECK IN ACROSS NORTHERN SECTIONS LATER IN THE DAY BUT NOT EXPECTING
ANY PRECIP PER DRY AIR IN PLACE. HOWEVER EARLIER TIMING COULD CAUSE
TEMPS TO STAY COLDER THAN MOS HIGHS ESPCLY NW WHERE HIGHS MAY ONLY
REACH THE LOW/MID 20S AT BEST. ELSEWHERE PLAN TO STAY A LITTLE BELOW
GUIDANCE HIGHS EXCEPT SOUTHEAST SECTIONS WHERE WESTERLY DOWNSLOPE AND
WARMING OF DRY AIR COULD HELP BOOST VALUES CLOSER TO 40. OTRW KEEPING
IT MOSTLY BELOW FREEZING OVER THE MOUNTAINS AND 30S EAST GIVEN SUCH A
COLD START AND A SLOW TO EXIT 85H COLD POOL UNDER BRISK WESTERLY FLOW
ALOFT.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 140 PM EST TUESDAY...
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...HIGH PRESSURE WILL BE OVER
THE REGION...ALL WHILE A SHORTWAVE TROUGH HEADS EASTWARD THROUGH
PENNSYLVANIA. THE IMPACT ON OUR REGION WILL BE MINIMAL. THERE WILL
BE AN INCREASE IN CLOUD COVER OVER SOUTHEAST WEST VIRGINIA WITH A
FEW FLURRIES OR LIGHT SNOW SHOWERS ACROSS WESTERN GREENBRIER COUNTY.
THE REMAINDER OF THE FORECAST REGION WILL SEE MORE SUN THAN CLOUDS
AND NO PRECIPITATION.
FRIDAY AND FRIDAY NIGHT...WE WILL BE WATCHING THE INFLUENCE OF TWO
SYSTEMS THAT WILL TRACK THE WEST AND TO THE EAST OF THE FORECAST
AREA. AN UPPER TROUGH WILL PROGRESS FROM THE MID-MISSISSIPPI VALLEY
TO PENNSYLVANIA. A DISTURBANCE IN THE NORTHEAST GULF OF MEXICO WILL
TRACK NORTHEAST TO THE COAST OF THE CAROLINAS...AND THEN FARTHER
NORTH TO JUST EAST OF THE UPPER TROUGH BY LATE FRIDAY NIGHT.
WE EXPECT SOUTH TO SOUTHEAST FLOW TO INCREASE ACROSS THE AREA WITH
PLENTY OF MOISTURE ADVECTED INTO THE REGION...MUCH OF IT UPSLOPE
ALONG THE CREST OF THE BLUE RIDGE. FORECAST LOW LEVEL THERMAL
PROFILES OFFER A LIQUID PRECIPITATION FOR THE EVENT. AT THE
ONSET...THERE MAY BE A FEW LOCATIONS ACROSS THE NORTHERN MOUNTAINS
OF NORTH CAROLINA COLD ENOUGH FOR SOME BRIEF...LIGHT FREEZING RAIN.
DURING THE COURSE OF FRIDAY NIGHT...THE AXIS OF THE UPPER TROUGH
CROSSES THE REGION ALONG WITH ITS ASSOCIATED SURFACE COLD FRONT.
WINDS SHIFT NORTHWEST WITH AN ONSET OF COLD AIR ADVECTION AND A
TREND TOWARD SHOWERY PRECIPITATION. ANTICIPATE SOME SNOW SHOWERS OR
A MIX OF RAIN AND SNOW SHOWERS ACROSS SOME OF THE HIGHER ELEVATIONS
LATE FRIDAY NIGHT.
TEMPERATURES DURING THIS PORTION OF THE FORECAST WILL TREND
MILDER...WITH HIGHS AND LOWS SOME FIVE DEGREES ABOVE NORMAL BY
FRIDAY.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 210 PM EST TUESDAY...
NORTHWEST FLOW WILL CONTINUE IN THE WAKE OF THE UPPER TROUGH/COLD
FRONT THROUGH AT LEAST SATURDAY NIGHT. LOOK FOR A UPSLOPE SNOW
SHOWERS ACROSS THE PREFERRED REGIONS OF SOUTHEAST WEST
VIRGINIA...SOUTH INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA. SOME
ISOLATED SNOW SHOWERS WILL CARRY EASTWARD TO NEAR THE CREST OF THE
BLUE RIDGE.
ON SUNDAY...YET ANOTHER BIT OF ENERGY WRAPS ITS WAY SOUTHEAST INTO
THE AREA FROM THE NORTHWEST. THIS WILL HELP PROLONG THE UPSLOPE SNOW
SHOWERS IN THE WEST. HOWEVER...GUIDANCE VARIES TO THE DEGREE OF
WHICH A SHORTWAVE TROUGH DOES OR DOES NOT HEAD NORTHEAST ALONG THE
COAST OF THE CAROLINAS ON SUNDAY. CONFIDENCE IS NOT HIGH ON THIS
OCCURRENCE BASED UPON VAST DIFFERENCES IN THE GUIDANCE. WILL ALLOW
FOR A SLIGHT CHANCE OF LIGHT PRECIPITATION IN THE EAST TO ACCOUNT
FOR THIS FEATURE. RIGHT NOW IT WILL BE ADDRESSED AS A SLIGHT CHANCE
OF LIGHT SNOW EARLY...TRANSITIONING TO A SLIGHT CHANCE OF LIGHT RAIN.
SUNDAY NIGHT INTO TUESDAY...THE PREVAILING NORTHWEST FLOW
CONTINUES...ALONG WITH THE CHANCE...ALTHOUGH DECREASING CHANCES
THANKS TO DECREASING MOISTURE LEVELS...OF UPSLOPE SNOW SHOWERS IN
THE WEST.
TEMPERATURES DURING THIS PORTION OF THE FORECAST WILL TREND COLDER.
BY TUESDAY...TEMPERATURES FIVE TO TEN DEGREES BELOW NORMAL ARE
EXPECTED.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 1140 AM EST TUESDAY...
CLOUDS WILL GRADUALLY INCREASE FROM WEST TO EAST THIS AFTERNOON
WITH CIGS LOWERING TO MVFR OVER THE FAR WEST AT KBLF/KLWB AND
PERHAPS AT TIMES AROUND KBCB BY LATE AFTERNOON. SNOW SHOWERS WILL
ALSO QUICKLY INCREASE AS WELL OVER THE MOUNTAINS WITH MODERATE TO
HEAVY SNOW SHOWERS POSSIBLE AT ACROSS THE SOUTHEAST WEST VA SITES DURING
THE MID TO LATE AFTERNOON TIME FRAME. SNOW SHOWERS MAY IMPACT
KROA/KBCB AS WELL WITH VSBYS BRIEFLY DIPPING TO MVFR PENDING
EXACTLY WHERE A HEAVIER BAND OF SNOW SHOWERS SETS UP.
WINDS WILL BE ANOTHER ISSUE AS THEY CONTINUE TO INCREASE AHEAD OF
THE FRONT FROM THE SW THEN TURN WEST BEHIND THE FRONT FIRST AT
KBLF/KLWB AROUND 19-20Z/2-3PM...THEN KROA/KBCB ANOTHER HOUR OR SO AFTER
THAT...FINALLY CLEARING KDAN/KLYH JUST AFTER SUNSET. WIND SPEEDS
WILL BE SUSTAINED FROM 15 TO 25 KTS WITH GUSTS AS HIGH AS
30-40KTS AT THE HIGHER ELEVATIONS INCLUDING KROA/KBCB AT TIMES.
COULD EVEN SEE BRIEF GUSTS TOP 30-35 KTS OUT EAST AT KLYH/KDAN
WHEN THE FRONT CROSSES LATE THIS AFTERNOON.
WINDS WILL DIMINISH TO LESS THAN 20KTS THIS EVENING...ESPECIALLY
EAST OF THE BLUE RIDGE. MVFR CIGS WILL LIKELY PREVAIL AT KLWB/KBLF
OVERNIGHT...BUT IMPROVE TO VFR ALONG THE BLUE RIDGE AFTER MIDNIGHT
WHILE STAYING VFR IN THE EAST.
HIGH PRESSURE BUILDS IN FROM THE WEST WEDNESDAY...RETURNING ALL
LOCATIONS TO VFR DURING THE MORNING AFTER ANY EARLY LOW CIGS OVER
THE FAR WEST FINALLY ERODE. WESTERLY WINDS SHOULD ALSO BE LESS
WITH SPEEDS MAINLY 5-15 KTS OVERALL.
MEDIUM CONFIDENCE IN VSBYS/CEILINGS THROUGH THE TAF VALID PERIOD.
MEDIUM TO HIGH CONFIDENCE IN WIND SPEED/DIRECTION THROUGH THE TAF
VALID PERIOD.
.EXTENDED AVIATION DISCUSSION...
THE HIGH MOVES TO THE SOUTHEAST COAST THURSDAY AS WINDS BACK TO
THE WEST OR SW. MOISTURE RETURNS AGAIN FRIDAY AS MULTIPLE AREAS OF
LOW PRESSURE PASS TO THE SOUTH AND WEST OF THE REGION. THIS WILL
BRING THE POTENTIAL FOR SUB-VFR CEILINGS AND LIGHT
PRECIPITATION...MAINLY LIQUID...BY FRIDAY EVENING...WHICH WILL
PERSIST INTO EARLY SATURDAY. DRIER AIR FOLLOWING THESE SYSTEMS
SHOULD ALLOW FOR A RETURN TO VFR EAST OF THE MOUNTAINS SATURDAY
AFTERNOON WITH LINGERING MVFR AND SNOW SHOWERS OVER THE WESTERN
MOUNTAINS. ANOTHER WEAK IMPULSE MAY SWING THROUGH THE REGION FROM
THE SOUTHWEST BY SUNDAY WITH PERHAPS ANOTHER ROUND OF SUB-VFR CIGS
AND LIGHT PRECIP.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ007-009>020-
022>024-032>035.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR VAZ043>047-058-
059.
NC...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NCZ001>003-018-
019.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NCZ004>006-020.
WV...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ044-507.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ042-
043-508.
&&
SYNOPSIS...JH/WP
NEAR TERM...JH
SHORT TERM...DS
LONG TERM...DS
AVIATION...JH/RAB/WPHazardous weather outlook, Jan 12, 2:19 PM EST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 219 PM EST TUE JAN 12 2016 WVZ042-043-508-131930- MERCER-SUMMERS-WESTERN GREENBRIER- 219 PM EST TUE JAN 12 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ044-507-131930- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MONROE-EASTERN GREENBRIER- 219 PM EST TUE JAN 12 2016 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-131930- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 219 PM EST TUE JAN 12 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 12, 1:17 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 117 PM EST TUE JAN 12 2016 VAZ007-WVZ042-043-508-122000- TAZEWELL-MERCER-SUMMERS-WESTERN GREENBRIER- INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...FLAT TOP... HINTON...HIX...QUINWOOD...DUO...RAINELLE 117 PM EST TUE JAN 12 2016 ...SNOW SHOWERS TO INCREASE THROUGH 3 PM... A BAND OF LIGHT TO MODERATE SNOW SHOWERS WILL MOVE EAST INTO SOUTHEAST WEST VIRGINIA AND SOUTHWEST VIRGINIA DURING THE NEXT HOUR OR TWO. INITIALLY THE SNOW SHOULD BE RATHER LIGHT BUT EMBEDDED HEAVIER SNOW SHOWERS WILL LIKELY CAUSE SOME AREAS TO SEE MODERATE SNOWFALL AT TIMES...ESPECIALLY FROM BLUEFIELD NORTH TO HINTON AND QUINWOOD. A QUICK ONE HALF TO ONE INCH OF WIND BLOWN SNOW COULD OCCUR THROUGH 3 PM. THIS MAY START TO MAKE FOR HAZARDOUS DRIVING AS THE SNOW INITIALLY MELTS AND THEN REFREEZES ONCE TEMPERATURES FALL AND THE SNOW INCREASES. MOTORISTS SHOULD BE ALERT FOR THE SNOW INCLUDING SLICK SPOTS AND LOWER VISIBILITIES THIS AFTERNOON.
Special weather statement, Jan 12, 2:45 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 PM EST TUE JAN 12 2016
VAZ007-010-011-020-WVZ042>044-507-508-122100-
TAZEWELL-BATH-BLAND-GILES-WESTERN GREENBRIER-EASTERN
GREENBRIER-SUMMERS-MERCER-MONROE-
245 PM EST TUE JAN 12 2016
...BANDS OF HEAVY SNOW WILL AFFECT THE REGION THROUGH 4:00 PM...
SEVERAL BANDS OF HEAVY SNOW WILL PRODUCE LOCALIZED ACCUMULATIONS OF
1 TO 2 INCHES THROUGH 400 PM...AND WIND GUSTS OF 40 MPH OR GREATER
WILL PRODUCE AREAS OF BLOWING SNOW.
ANYONE TRAVELING IN THIS REGION SHOULD BE PREPARED FOR RAPIDLY
CHANGING CONDITIONS. ROADS WILL QUICKLY BECOME SNOW COVERED AND
SLIPPERY AND VISIBILITY WILL DROP RAPIDLY TO NEAR ZERO AT TIMES.
LAT...LON 3805 8026 3806 7996 3824 7982 3751 8030
3739 8046 3728 8048 3716 8083 3720 8159
3727 8142 3758 8119 3759 8109 3772 8097
3768 8088 3782 8094 3787 8075 3806 8080
3810 8088 3808 8071 3827 8044
TIME...MOT...LOC 1944Z 061DEG 0KT 3767 8087
MBSSpecial weather statement, Jan 12, 3:11 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EST TUE JAN 12 2016
VAZ011-014-018>020-022>024-122100-
ROANOKE-CRAIG-MONTGOMERY-BATH-BOTETOURT-ROCKBRIDGE-ALLEGHANY-GILES-
311 PM EST TUE JAN 12 2016
...BANDS OF HEAVY SNOW WILL AFFECT THE REGION THROUGH 4:00 PM...
SEVERAL BANDS OF HEAVY SNOW WILL PRODUCE LOCALIZED ACCUMULATIONS OF
1 TO 2 INCHES THROUGH 400 PM...AND WIND GUSTS OF 40 MPH OR GREATER
WILL PRODUCE AREAS OF BLOWING SNOW.
ANYONE TRAVELING IN THIS REGION SHOULD BE PREPARED FOR RAPIDLY
CHANGING CONDITIONS. ROADS WILL QUICKLY BECOME SNOW COVERED AND
SLIPPERY AND VISIBILITY WILL DROP RAPIDLY TO NEAR ZERO AT TIMES.
LAT...LON 3822 7971 3820 7956 3818 7951 3815 7953
3817 7949 3817 7944 3809 7949 3804 7941
3725 8015 3726 8057 3729 8049 3741 8046
3749 8035 3752 8029 3753 8029 3753 8030
3762 8022 3764 8023 3826 7981 3827 7980
TIME...MOT...LOC 2009Z 206DEG 0KT 3737 8022
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:45 AM EST | Wind Advisory | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more | 20 hr |
| Jan 12, 2:45 PM EST | Special Weather Statement | RNK | Giles | 75 min |
| Jan 12, 3:17 PM EST | Special Weather Statement | RNK | Bland, Carroll, Grayson, Montgomery, Pulaski, Smyth and 4 more | 43 min |
| Jan 12, 4:10 PM EST | Special Weather Statement | RNK | Bland, Tazewell | 50 min |
| Jan 12, 4:57 PM EST | Special Weather Statement | RNK | Alleghany, Bath, Bland, Botetourt, Craig, Floyd and 11 more | 78 min |
Nearby
Special Weather Statements in Virginia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.